Alert archive / California / Wind Advisories in 2012

Wind Advisory 9, NWS Hanford, CA

February 26, 2012

NWS Hanford, CA issued this wind advisory at Feb 26, 2012, 8:46 PM PST. It took effect at Feb 27, 2012, 12:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 8:46 PM PST (04:46 UTC)
In effect from
Feb 27, 2012, 12:00 PM PST
Expired
Feb 28, 2012, 4:00 AM PST
In force
16 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS76 KHNX 270446
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
846 PM PST SUN FEB 26 2012

...STRONG WINDS MONDAY AFTERNOON AND EVENING IN THE DESERTS...

CAZ098-099-271400-
/O.NEW.KHNX.WI.Y.0009.120227T2000Z-120228T1200Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
846 PM PST SUN FEB 26 2012

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 4 AM PST
TUESDAY FOR THE KERN COUNTY DESERTS. 

* WINDS: GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP MONDAY MORNING
  WITH THE STRONGEST WINDS GUSTING UP TO 55 MPH LIKELY MONDAY
  AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...INCLUDING HIGHWAYS 58...14...AND U.S. 395.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE BLOWING DUST AND
  SAND...REDUCING VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

WEATHER.GOV/HANFORD
4 follow-up statements
944 
WWUS76 KHNX 271406
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
606 AM PST MON FEB 27 2012

...STRONG WINDS THIS AFTERNOON AND EVENING IN THE DESERTS...

CAZ098-099-272200-
/O.CON.KHNX.WI.Y.0009.120227T2000Z-120228T1200Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
606 AM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST
TUESDAY FOR THE KERN COUNTY DESERTS. 

* WINDS: GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP THIS
  MORNING WITH THE STRONGEST WINDS GUSTING UP TO 55 MPH LIKELY 
  THIS AFTERNOON AND EVENING. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...INCLUDING HIGHWAYS 58...14...AND U.S. 395. 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE BLOWING 
  DUST AND SAND...REDUCING VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
787 
WWUS76 KHNX 272137
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
137 PM PST MON FEB 27 2012

...STRONG WINDS THIS AFTERNOON AND EVENING IN THE DESERT...

CAZ098-099-280500-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-120228T1200Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
137 PM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE
KERN COUNTY DESERTS. 

* WINDS: GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO GUST UP TO
  55 MPH THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...INCLUDING HIGHWAYS 58...14...AND U.S. 395.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE BLOWING 
  DUST AND SAND...REDUCING VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
884 
WWUS76 KHNX 280455
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
855 PM PST MON FEB 27 2012

...STRONG WINDS THIS AT TIMES TONIGHT IN THE KERN MOUNTAINS AND
DESERTS...

CAZ095-281200-
/O.EXB.KHNX.WI.Y.0009.120228T0500Z-120228T1200Z/
KERN COUNTY MOUNTAINS-
855 PM PST MON FEB 27 2012

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE KERN
COUNTY MOUNTAINS. 

* WINDS: GUSTY WEST WINDS ARE EXPECTED TO GUST UP TO 50 MPH AT
  TIMES TONIGHT.

* LOCATIONS INCLUDE: OVER RIDGES AND THROUGH FAVORED PASSES AND
  CANYONS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE BLOWING 
  DUST AND SAND...REDUCING VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ098-099-281200-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-120228T1200Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
855 PM PST MON FEB 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY FOR THE
KERN COUNTY DESERTS. 

* WINDS: GUSTY WEST WINDS ARE EXPECTED TO GUST UP TO 50 MPH AT
  TIMES TONIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...INYOKERN...
  MOJAVE...AND BELOW FAVORED PASSES AND CANYONS.

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE BLOWING 
  DUST AND SAND...REDUCING VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
497 
WWUS76 KHNX 281150
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
350 AM PST TUE FEB 28 2012


CAZ095-098-099-281300-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-120228T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
350 AM PST TUE FEB 28 2012

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS HAVE DIMINISHED OVERNIGHT AND THE WIND ADVISORY IS BEING
ALLOWED TO EXPIRE.

$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:20 PM PST, 6 hours 26 minutes earlier.

Area forecast discussion, Feb 26, 2:20 PM PST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
220 PM PST SUN FEB 26 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM IS EXPECTED TO ARRIVE BY MONDAY MORNING. A
MUCH COLDER AIRMASS IS ASSOCIATED WITH THIS SYSTEM AND WILL BRING A
CHANCE OF RAIN AND MOUNTAIN SNOW...SNOW IS POSSIBLE ON THE KERN
COUNTY MOUNTAIN PASSES AND THE SIERRA FOOTHILLS. ANOTHER SYSTEM IS
ANTICIPATED TO ARRIVE WEDNESDAY WITH THE NEXT CHANCE OF
PRECIPITATION IN STORE FOR THE REGION.

&&

.DISCUSSION...THE UPPER LEVEL LOW OFF THE NORTHERN CALIFORNIA
COAST THIS AFTERNOON WILL MOVE INTO CENTRAL CALIFORNIA MONDAY.
THIS SYSTEM WILL BRING INCREASING CLOUDS INTO THE CWFA TONIGHT
WITH SOME LIGHT PRECIPITATION AFTER MIDNIGHT WITH MORE WIDESPREAD
SHOWERS MONDAY. THIS SYSTEM WILL BRING COLDER AIR INTO THE REGION
WITH 805 MB TEMPERATURES DROPPING TO -1 OR -2 DEGREES C AND
1000-500 MB THICKNESS VALUES LOWERING TO NEAR 530 DM. THIS WILL
MAKE FOR A CHILLY DAY ACROSS THE REGION WITH SNOW LEVELS RANGING
FROM ABOUT 2000 FEET AROUND YOSEMITE...TO 3000 FEET IN KERN
COUNTY. WHILE THIS SYSTEM IS NOT EXCEPTIONALLY WET...SOME AREAS IN
THE MOUNTAINS COULD COULD SEE 1-3 INCHES OF SNOW. WITH THE LOW
SNOW LEVELS SOME PLACES IN THE SIERRA FOOTHILLS AND THE PASSES IN
THE KERN COUNTY MOUNTAINS MAY ALSO RECEIVE A INCH OR SO OF SNOW.
PRECIPITATION WILL COME TO AN END OVER MOST AREAS MONDAY
EVENING...BUT A FEW SHOWERS MAY LINGER OVER THE MOUNTAINS UNTIL
EARLY TUESDAY MORNING.

THERE MAY ALSO BE SOME GUSTY WEST TO NORTHWEST WINDS ACROSS THE
KERN COUNTY MOUNTAIN AND DESERT AREAS AFTER THE TROUGH PASSES MONDAY
AFTERNOON AND EVENING. PARTIAL CLEARING IS EXPECTED MONDAY NIGHT WITH
WINDS DIMINISHING. VALLEY TEMPERATURES ARE EXPECTED TO REMAIN
ABOVE FREEZING ALL AREAS...BUT IF SKIES CLEAR LONG ENOUGH...THERE
IS A REMOTE CHANCE OF SOME PATCHY LIGHT FROST TUESDAY MORNING.

TUESDAY WILL BE DRY BUT STILL ON THE COOL SIDE WITH SOME POST
TROUGH BREEZES IN THE MOUNTAINS AND DESERTS. THE NEXT PACIFIC
SHORTWAVE TROUGH WILL BEGIN TO AFFECT THE AREA TUESDAY NIGHT WITH
SOME LIGHT PRECIPITATION OVER THE NORTHERN PARTS OF THE CWFA. THE
PRECIPITATION WILL SPREAD SOUTH WEDNESDAY. THIS WILL NOT BE AS
COLD...BUT IT SHOULD BRING SOME PRECIPITATION ACROSS MOST OF THE
REGION AS MODELS PUSH THE WEAKENING COLD FRONT SOUTHWARD. SOME
PRECIPITATION WILL CONTINUE INTO WEDNESDAY NIGHT BEFORE ENDING BY
THURSDAY MORNING AS THE TROUGH SWINGS EAST.

A COOL AND DRY NORTHWEST FLOW ALOFT WILL BE OVER THE REGION
THURSDAY BEFORE A BUILDING RIDGE IN THE EAST PACIFIC MOVES TOWARD
THE COAST FRIDAY AND THEN INLAND SATURDAY. THIS WILL BRING A WARMING
TREND TO CENTRAL CA...AND TEMPERATURES ARE EXPECTED TO BE SEVERAL
DEGREES ABOVE NORMAL FOR THE FIRST WEEKEND OF MARCH.

&&

.AVIATION...
AREAS OF MVFR AND LOCAL IFR CEILINGS IN PRECIPITATION AND MOUNTAIN
OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AFTER 06Z MON.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA
INTERIOR THRU 00Z TUE.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...BEAN
AVN/FW...DUDLEY
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 25, 10:47 PM PST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1047 PM PST SAT FEB 25 2012

CAZ089>099-260800-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1047 PM PST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 8:55 PM PSTWinter Weather AdvisoryHNX24 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.